MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP W/T40 STRDRV 10MM EXT-STER F/TI TIBIAL NAILS-EX; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP W/T40 STRDRV 10MM EXT-STER F/TI TIBIAL NAILS-EX; NAIL,FIXATION,BONE
Model Number 04.004.002S
Medical Device Problem Codes Naturally Worn (2988); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional narrative: device returned.Reporter is a synthes rep.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the ti end cap with t40 stardrive 10mm was stripping and would not allow for insertion, just used an end cap that properly threaded into the nail.A different end cap had to be used instead.No fragments generated.No surgical delay.Procedure successfully completed.No patient consequences.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary visual inspection: visual inspection performed at customer quality (cq) identified both the proximal end and threads are stripped preventing the implant to function as intended.No new issues were identified.A device failure was identified.Dimensional inspection: a dimensional inspection was not performed due to post manufacturing damage.Document specification: the following documents were reviewed as part of this investigation: se screw 8*xxmm.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Investigation conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part number: 04.004.002s, ti end cap /t40 strdiv 10mm ext-ster f/ti tibial nails-ex, lot number: h817292 (sterile), manufacturing location: supplier - mark two engineering, inc./ inspected and packaged, by: monument, manufacturing date: 01-mar-2019, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming and final inspection, met all inspection acceptance criteria.Certificate of compliance supplied by mark two engineering dated 20-feb-2019 was reviewed and determined to be conforming.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16061 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the ti end cap with t40 stardrive 10mm was stripping and would not allow for insertion, just used an end cap that properly threaded into the nail.A different end cap had to be used instead.No fragments generated.No surgical delay.Procedure successfully completed.No patient consequences.Concomitant device reported: nail: trauma (part number unknown, lot unknown, quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
TI END CAP W/T40 STRDRV 10MM EXT-STER F/TI TIBIAL NAILS-EX
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10011564
Report Number2939274-2020-02118
Device Sequence Number11487183
Product Code JDS
UDI-Device Identifier10886982083425
UDI-Public(01)10886982083425
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.002S
Device Catalogue Number04.004.002S
Device Lot NumberH817292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2020
Initial Date Received by Manufacturer 04/11/2020
Supplement Date Received by Manufacturer05/01/2020
05/11/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/08/2020
05/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS